Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 109, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 29, 2011, 7:10 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 7:10 PM EDT (23:10 UTC)
- Expired
- May 29, 2011, 8:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:40 PM EDT | HAIL 0.75 | Cleveland, OH | |
| May 29, 7:50 PM EDT | HAIL 1 | Brecksville, OH | 50 MPH WINDS REPORTED WITH THE HAIL. |
| May 29, 8:08 PM EDT | HAIL 0.75 | Middlefield, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 6:17 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS51 KCLE 292310
SVRCLE
OHC035-055-085-300015-
/O.NEW.KCLE.SV.W.0109.110529T2310Z-110530T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO
GEAUGA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 815 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTLAKE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND...
PAINESVILLE...
CHARDON...
LAKEWOOD...
NORTH ROYALTON...
PARMA...
CLEVELAND HEIGHTS...
SOLON...
EUCLID...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4135 8101 4135 8160 4128 8157 4127 8185
4128 8188 4135 8188 4136 8197 4151 8196
4150 8191 4149 8191 4150 8170 4162 8154
4161 8151 4174 8136 4176 8124 4184 8108
4185 8100
TIME...MOT...LOC 2310Z 247DEG 39KT 4147 8199
$$
ADAMS2 follow-up statements
896
WWUS51 KCLE 292347
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
747 PM EDT SUN MAY 29 2011
OHC035-055-085-300015-
/O.CON.KCLE.SV.W.0109.000000T0000Z-110530T0015Z/
CUYAHOGA OH-GEAUGA OH-LAKE OH-
747 PM EDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR LAKE...GEAUGA AND CUYAHOGA COUNTIES...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GARFIELD HEIGHTS...OR NEAR CLEVELAND...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARRENSVILLE HEIGHTS...WOODMERE...ORANGE...BEACHWOOD...MORELAND
HILLS...HUNTING VALLEY...PEPPER PIKE...BENTLEYVILLE...CHAGRIN FALLS
AND SOUTH RUSSELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT SUNDAY EVENING FOR NORTHEASTERN OHIO AND NORTHWEST
PENNSYLVANIA.
&&
LAT...LON 4135 8101 4135 8160 4128 8157 4127 8185
4128 8188 4135 8188 4136 8197 4151 8196
4150 8191 4149 8191 4150 8170 4162 8154
4161 8151 4174 8136 4176 8124 4184 8108
4185 8100
TIME...MOT...LOC 2347Z 264DEG 35KT 4144 8160
$$
MITCHELL093
WWUS51 KCLE 300018
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
818 PM EDT SUN MAY 29 2011
OHC035-055-085-300028-
/O.EXP.KCLE.SV.W.0109.000000T0000Z-110530T0015Z/
CUYAHOGA OH-GEAUGA OH-LAKE OH-
818 PM EDT SUN MAY 29 2011
...SEVERE THUNDERSTORM WARNING 109 FOR LAKE...GEAUGA AND CUYAHOGA
COUNTIES EXPIRED AT 815 PM EDT...
THE STORMS RESPONSIBLE FOR THE WARNING MOVED OFF TO THE EAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4135 8101 4135 8160 4128 8157 4127 8185
4128 8188 4135 8188 4136 8197 4151 8196
4150 8191 4149 8191 4150 8170 4162 8154
4161 8151 4174 8136 4176 8124 4184 8108
4185 8100
TIME...MOT...LOC 2347Z 264DEG 35KT 4144 8160
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:38 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 29, 3:38 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 338 PM EDT SUN MAY 29 2011 .SYNOPSIS... A WARM FRONT LOCATED ACROSS LAKE ERIE WILL PROCEED FURTHER NORTH TONIGHT. HIGH PRESSURE WILL BE OVER THE AREA FOR MONDAY AND TUESDAY. A WEAK COLD FRONT WILL CROSS THE AREA TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... BOW ECHO COMPLEX TO OUR WEST IS ON A EAST-NORTHEAST TRACK. WATCH BOX ACROSS OUR WESTERN COUNTIES AND ACROSS THE WESTERN BASIN OF LAKE ERIE. WILL TAKE SHOWERS AND THUNDERSTORMS INTO THE TOLEDO AREA...BRUSHING FINDLAY AND CLEVELAND THIS EVENING. OTHERWISE MAY GET A FEW POP UP SHOWERS/TS ALONG THE LAKE BREEZE FOR THE NEXT FEW HOURS. OVERNIGHT ALL ACTIVITY WILL BE WELL OUT OF OUR AREA. MILD/MUGGY TONIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... RIDGE REALLY BUILDS OVER THE AREA MONDAY AND WILL TAKE TEMPS UP INTO THE UPPER 80S. LITTLE IN THE WAY OF CLOUD COVER TOO. STILL CAN NOT GO PAST 90 LIKE GUIDANCE WANTS FOR MONDAY AND TUESDAY...BUT WILL BE CLOSE. THESE WILL BE SHY OF ANY RECORDS. SIXTIES AT NIGHT. ISOLATED OR SCATTERED CONVECTION MAY TURN UP TUESDAY AFTERNOON...BUT OTHERWISE MAINTAINED THE LOW CHANCE FOR THE WEAK COLD FRONT TO COME ACROSS TUESDAY NIGHT. HIGH PRESSURE BUILDS SOUTHWARD WEDNESDAY AND NOT COOL BEHIND IT. WEDNESDAY HIGHS WILL STILL BE ABOVE NORMAL AND CLEARING OUT AS THE DAY GOES ON. && .LONG TERM /THURSDAY THROUGH SUNDAY/... WILL TRY FOR A DRY LONG TERM FORECAST. SOME INDICATION BY A COUPLE OF THE MODELS THAT THERE COULD BE SOME PRECIP EARLY THURSDAY AND AGAIN ON SUNDAY. GIVEN UNCERTAINTY WILL LEAVE THE FORECAST DRY FOR NOW. BIG CHANGES TO TEMPS DURING THE PERIOD. IT APPEARS THAT HIGH PRESSURE WILL GET SET UP OVER THE SE U.S. RESULTING IN WARM AND MOIST SOUTHERLY FLOW INTO THE REGION. HAVE BUMPED TEMPS AND DEWPOINTS UP SIGNIFICANTLY FOR THE END OF THE WEEK IT APPEARS RIGHT NOW THAT SATURDAY WILL BE THE WARMEST DAY OF THE PERIOD. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... BOWING LINE OF STORMS OVER IL WILL CONTINUE TO MOVE TOWARD THE LOCAL AREA THIS AFTERNOON ALONG A SURFACE WARM FRONT. THIS ACTIVITY APPEARS TO BE MOVING SLIGHTLY N OF E AND WILL LIKELY MOVE ACROSS NW OH AND LOWER MI LATE THIS AFTERNOON AND EVENING. HAVE ADJUSTED THE TAFS TO BETTER REFLECT THIS SCENARIO. WILL HIT THE THUNDER HARD AT KTOL. WILL ALSO MENTION AT KCLE BUT WILL NOT HIT AS HARD AS STRONGER STORMS SHOULD BE NORTH OF THE LAKE BY THAT TIME. SOME QUESTION AS TO WHERE THE SOUTHERN EXTENT OF THE STORMS WILL BE WILL GO WITH A SMALL MENTION AT KFDY WITH JUST A VICINITY MENTION AT KMFD AND KYNG. KCAK SHOULD REMAIN DRY. KERI COULD SEE SOME PRECIP LATER THIS EVENING. BY MIDNIGHT THE WARM FRONT WILL BE WELL NORTH OF THE AREA WITH THE THREAT FOR PRECIP OVER. S TO SW FLOW WILL CONTINUE DURING THE PERIOD. .OUTLOOK...MORNING FOG/HAZE EACH PERIOD. && .MARINE... IT WILL NOT BE A GOOD NIGHT FOR BOATING AS A BOWING LINE OF STORMS WILL MOVE ACROSS THE LAKE THIS EVENING. S TO SW FLOW AT UNDER 15 KNOTS WILL THEN CONTINUE TILL A COLD FRONT CROSSES THE LAKE TUESDAY NIGHT. AT THAT TIME THE FLOW WILL BECOME WESTERLY. A RIDGE OF HIGH PRESSURE WILL CROSS THE LAKE ON WEDNESDAY WITH THE FLOW THEN RETURNING TO THE S OR SW. THIS FLOW WILL THEN CONTINUE THROUGH THE END OF THE PERIOD. OTHER THAN SEVERE WEATHER BOXES NOT EXPECTING ANY HEADLINES DURING THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, May 29, 6:58 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 658 PM EDT SUN MAY 29 2011 OHZ009>014-019>023-089-PAZ001>003-302300- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 658 PM EDT SUN MAY 29 2011 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ003-006>008-017-018-027>033-036>038-047-302300- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 658 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-142-143-162-163-302300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 658 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ144>149-164>169-302300- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 658 PM EDT SUN MAY 29 2011 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:57 PM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 3 hr |
| May 29, 7:09 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 4 days |
| May 29, 4:59 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 29, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 54 min |
| May 29, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 65 min |
| May 29, 5:46 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 29, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 45 min |
| May 29, 7:00 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 48 min |
| May 29, 7:25 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 24 hr |
| May 29, 7:39 PM EDT | Special Marine Warning | CLE | 96 min | |
| May 29, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.